Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS Paducah, KY

December 21, 20139 counties in Kentucky

NWS Paducah, KY issued this flash flood warning at Dec 21, 2013, 9:52 AM CST for 9 counties in Kentucky. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 9:52 AM CST (15:52 UTC)
Expired
Dec 21, 2013, 7:45 PM CST
In force
10 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Carlisle County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, Webster County, KY

The radar

The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 3:13 PM CSTFLASH FLOOD1 Wsw Arlington, KYHIGHWAY 80, WEST OF ARLINGTON, NEAR THE BROADWAY STREET AREA IS FLOODED. RAINFALL TOTAL SO FAR 3.08 INCHES.
Dec 21, 3:25 PM CSTHEAVY RAIN 2.25Cunningham, KYCORRECTED...RAINFALL TOTAL SO FAR. SEVERAL LOW LYING ROADS EXPERIENCING FLASH FLOODING AT THIS TIME.
Dec 21, 3:25 PM CSTHEAVY RAIN 275Cunningham, KYRAINFALL TOTAL SO FAR. SEVERAL LOW LYING ROADS EXPERIENCING FLASH FLOODING AT THIS TIME.
Dec 21, 3:35 PM CSTFLASH FLOODArlington, KYSTATE ROUT 1820 /YELLOW DOG ROAD/, 80 EAST /WEST END OF ARLINGTON/ HAVE WATER OVER THEM. STATE HIGHWAY DEPARTMENT HAS BEEN NOTIFIED TO PLACE BARRICADES ON THESE ROADS. THESE ROADS ARE USUALLY IMPACTED DURING HEAVY RAIN EVENTS. HIGHWAY 62 AT WESTFORK CREEK BOTT
Dec 21, 3:35 PM CSTFLASH FLOODArlington, KYSTATE ROUT 1820 /YELLOW DOG ROAD/, 80 EAST /WEST END OF ARLINGTON/ HAVE WATER OVER THEM. STATE HIGHWAY DEPARTMENT HAS BEEN NOTIFIED TO PLACE BARRICADES ON THESE ROADS. THESE ROADS ARE USUALLY IMPACTED DURING HEAVY RAIN EVENTS. HIGHWAY 62 AT WESTFORK CREEK BOTT
Dec 21, 6:52 PM CSTFLASH FLOODFulton, KYWATER APPROACHING BACK OF STORES ON LAKE STREET. WITH FLOODING BEGINNING TO OCCUR ON CITY STREETS IN FULTON.
Dec 21, 7:35 PM CSTFLASH FLOODFulton, KYWATER APPROACHING BACK OF STORES ON LAKE STREET. FLOODING STARTING TO AFFECT FULTON CITY STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 321 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 564 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WGUS53 KPAH 211552
FFWPAH
KYC039-055-075-083-105-139-143-157-233-212145-
/O.NEW.KPAH.FF.W.0040.131221T1552Z-131221T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
952 AM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  CRITTENDEN COUNTY IN WESTERN KENTUCKY...
  EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
  GRAVES COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  LIVINGSTON COUNTY IN WESTERN KENTUCKY...
  LYON COUNTY IN WESTERN KENTUCKY...
  MARSHALL COUNTY IN WESTERN KENTUCKY...
  WEBSTER COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 345 PM CST.

* AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER 
THE WARNED AREA. EVEN THOUGH RAINFALL RATES ARE NOT EXCESSIVE...THE 
GROUND IS ALREADY SATURATED. ALL ADDITIONAL RAINFALL WILL CREATE RUN 
OFF...AND LIKELY CAUSE FLOODING OF SOME ROADWAYS. 

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CLINTON...BARDWELL...MAYFIELD...BENTON...CALVERT CITY...
  EDDYVILLE...MARION...PROVIDENCE...FULGHAM...SEDALIA...LEDBETTER...
  BURNA...SALEM...JOY...CLAY...DIXON AND SEBREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3683 8918 3694 8910 3695 8849 3708 8856
      3706 8854 3714 8842 3728 8852 3741 8845
      3747 8808 3755 8802 3748 8793 3764 8773
      3758 8738 3722 8809 3697 8788 3686 8815
      3675 8811 3675 8849 3650 8849 3650 8909

$$
3 follow-up statements
297 
WGUS73 KPAH 211908
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CST SAT DEC 21 2013

KYC039-055-075-083-105-139-143-157-233-212145-
/O.CON.KPAH.FF.W.0040.000000T0000Z-131221T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON KY-LYON KY-MARSHALL KY-WEBSTER KY-FULTON KY-CARLISLE KY-
CRITTENDEN KY-GRAVES KY-HICKMAN KY-
108 PM CST SAT DEC 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
WEBSTER COUNTY IN NORTHWEST KENTUCKY...AND HICKMAN...GRAVES...
CRITTENDEN...CARLISLE...EASTERN FULTON...MARSHALL...LYON AND
LIVINGSTON COUNTIES IN WESTERN KENTUCKY...

AT 102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH HEAVY 
RAIN...OCCURRING OVER THE WARNED AREA. FROM ONE TO TWO INCHES HAS 
ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR TWO APPEARS 
LIKELY DURING THE AFTERNOON. THE GROUND IS SATURATED...AND ANY 
ADDITIONAL RAINS WILL RUN OFF AND POSSIBLY CAUSE STREET FLOODING.

LOCATIONS IN THE WARNED AREA INCLUDE JOY...BURNA...SEBREE...SALEM...
PROVIDENCE...MARION...DIXON AND CLAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3683 8918 3694 8910 3695 8849 3708 8856
      3706 8854 3714 8842 3728 8852 3741 8845
      3747 8808 3755 8802 3748 8793 3764 8773
      3758 8738 3722 8809 3697 8788 3686 8815
      3675 8811 3675 8849 3650 8849 3650 8909

$$
326 
WGUS53 KPAH 212138
FFWPAH
KYC039-055-075-083-105-139-143-157-233-220145-
/O.EXT.KPAH.FF.W.0040.000000T0000Z-131222T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  CRITTENDEN COUNTY IN WESTERN KENTUCKY...
  EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
  GRAVES COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  LIVINGSTON COUNTY IN WESTERN KENTUCKY...
  LYON COUNTY IN WESTERN KENTUCKY...
  MARSHALL COUNTY IN WESTERN KENTUCKY...
  WEBSTER COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 745 PM CST.

* AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH VERY HEAVY 
RAIN...STEAMING NORTHEAST INTO THE WARNED AREA. FROM ONE TO TWO 
INCHES HAS ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR 
TWO APPEARS LIKELY DURING THE LATE AFTERNOON INTO EARLY EVENING. THE 
GROUND IS SATURATED...AND ANY ADDITIONAL RAINS WILL RUN OFF AND 
POSSIBLY CAUSE STREET FLOODING.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MARION...PROVIDENCE...BURNA...SALEM...JOY...CLAY...DIXON AND
  SEBREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3683 8918 3694 8910 3695 8849 3708 8856
      3706 8854 3714 8842 3728 8852 3741 8845
      3747 8808 3755 8802 3748 8793 3764 8773
      3758 8738 3722 8809 3697 8788 3686 8815
      3675 8811 3675 8849 3650 8849 3650 8909

$$
779 
WGUS73 KPAH 220016
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CST SAT DEC 21 2013

KYC039-055-075-083-105-139-143-157-233-220145-
/O.CON.KPAH.FF.W.0040.000000T0000Z-131222T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON KY-LYON KY-MARSHALL KY-WEBSTER KY-FULTON KY-CARLISLE KY-
CRITTENDEN KY-GRAVES KY-HICKMAN KY-
616 PM CST SAT DEC 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR
WEBSTER COUNTY IN NORTHWEST KENTUCKY...AND HICKMAN...GRAVES...
CRITTENDEN...CARLISLE...EASTERN FULTON...MARSHALL...LYON AND
LIVINGSTON COUNTIES IN WESTERN KENTUCKY...

AT 603 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NEARLY SOLID AREA OR RAIN...SOME OF IT HEAVY AT TIMES...  
OCCURRING OVER THE WARNED AREA. NEARLY TWO INCHES OF RAIN HAVE 
ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR SO APPEARS 
LIKELY THIS EVENING. THE GROUND IS SATURATED...AND ANY ADDITIONAL 
RAINS WILL RUN OFF AND POSSIBLY CAUSE STREET FLASH FLOODING.

LOCATIONS IN THE WARNED AREA INCLUDE JOY...BURNA...SEBREE...SALEM...
PROVIDENCE...MARION...DIXON AND CLAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3683 8918 3694 8910 3695 8849 3708 8856
      3706 8854 3714 8842 3728 8852 3741 8845
      3747 8808 3755 8802 3748 8793 3764 8773
      3758 8738 3722 8809 3697 8788 3686 8815
      3675 8811 3675 8849 3650 8849 3650 8909

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:34 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 21, 5:34 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
534 AM CST Sat Dec 21 2013

.UPDATE...
ISSUED AT 534 AM CST SAT DEC 21 2013

Updated for aviation forecast discussion.

&&

.SHORT TERM...(Today through Monday night)
ISSUED AT 337 AM CST SAT DEC 21 2013

Plenty to talk about in the next 24-30 hours so will try and be
as concise as possible without leaving material information out.

Southerly flow for the past couple of days has advected deep
moisture across the region. In the meantime a NE-SW oriented frontal
boundary has stalled halfway across our CWA. The combination of warm
air advection, isentropic upglide, and upper level impulses has
caused elevated showers and thunderstorms to develop over the area.
For the most part this scenario will remain the same today, except
that with time a sharp h5 low/wave will become negatively tilted as
it ejects northeast from west central Texas around midday today to
the Great Lakes region around sunrise Sunday.

The passage of this feature just to our north and west is expected
to induce a surface low on the front that is forecast to track
northeast across our CWA late this afternoon and evening. The
surface low will eventually pull/push the previously stalled frontal
boundary across our CWA late tonight.

The passage of the surface and upper lows and front will greatly
enhance lift, instability, and shear across the area, especially
from mid afternoon through midnight. As a result, not only will
heavy rainfall be an issue during this period, but also the
potential for thunderstorms to become severe with damaging winds and
a few tornadoes, some possibly significant. The NAM is clearly the
most aggressive with parameters that indicate the potential for
tornadic development. Hopefully things will lean more toward the
weaker/less aggressive GFS version.

Beyond midnight tonight as the surface low and front clear the area,
precipitation chances should decrease from west to east. On Monday
models still indicate plenty of 1000-850MB post frontal moisture and
cold air advection so went with drizzle in the morning. Monday
afternoon per soundings, critical thicknesses, etc. decided to
include the possibility of either drizzle or flurries over the
northwest half of the CWA. With plenty of moisture still over the
area Monday night, just went with flurries as the colder air
overapreads the entire region.

Well above temperatures in the early periods of the forecast drop
off to below normal readings by the end of the period.

.LONG TERM...(Tuesday through Friday)
ISSUED AT 337 AM CST SAT DEC 21 2013

We'll start out the day on Tuesday with sfc high pressure overhead.
This high will shift east throughout the day and be into the
Appalachains by 00Z Wednesday, as a system moves through the central
Plains states. In the upper levels, the flow starts out as strong
northwesterly at the start of the day but an upper level ridge
builds in throughout the day. By Tuesday night into Christmas
morning, the upper ridge shifts east, as a trough and its associated
weak front advances into the area. The 00Z ECMWF does show a
stronger feature aloft and more moisture, and actually generates
some minor QPF for Christmas night...while the 12Z run was fairly
dry. The GFS/GFS ensembles indicate the main energy passing by to
our north and brings just cloudinnes to the area. Soundings from the
ECMWF do indicate that if it does precipitate, it will likely be
some light snow Christmas night, which could linger in our eastern
areas Thursday morning. Dry air infiltrates the area rapidly during
the day on Thursday.

Beyond Christmas night, models really differ on the evolution of the
upper level pattern and how to handle energy spilling atop the upper
ridge in the west. Prefer to leave the forecast dry until some kind
of continuity is resolved.

As far as temperatures: On Tuesday, will be challenging because a
cold airmass will be in place at the start of the day, but will
quickly be moving out throughout the day. Very dry air will be in
place as well, with dewpoints in the single digits. However, I don't
think the cold air will move out fast enough and Tuesday will likely
end up being a pretty cold day. The GFS/ECE guidance numbers are
lining up well to support that thought. Will lower lows for Tuesday
night as well, given the very dry air in place. A lot will depend on
the gradient and how fast clouds may enter the area, but we could be
looking at lows in the teens. Wednesday and Thursday should be
warmer days and temps should rise well into the 30s and probably the
lower 40s. Slightly cooler weather may be on tap for Friday but not
as cold as Tuesday.

&&

.AVIATION...
ISSUED AT 534 AM CST SAT DEC 21 2013

Low confidence forecast, with considerable uncertainty in the
frontal position/movement through the period. It does appear that
IFR conditions in heavy rain will prevail at all sites for most of
the TAF period. Lower conditions will be possible at times,
especially near the front, which unfortunately will be draped
across the terminals for at least this morning/early afternoon.

The potential exists for some very strong and gusty
south/southwest winds in the warm sector this afternoon and
evening. As the front actually starts moving east across the
area, a round of strong storms is likely with gusty winds. Tried
to pinpoint best timing attm with a tempo group, but adjustments
will be made throughout the day as timing is not set in stone.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH through late tonight FOR ILZ075>078-080>094.

MO...FLOOD WATCH through late tonight FOR MOZ076-086-087-100-107>112-
     114.

IN...FLOOD WATCH through late tonight FOR INZ081-082-085>088.

KY...FLOOD WATCH through late tonight FOR KYZ001>022.

&&
Hazardous weather outlook, Dec 21, 7:33 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
733 AM CST SAT DEC 21 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
733 AM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH CONTINUES THROUGH TONIGHT. HEAVY RAIN IS FORECAST
WITH SOME FLOODING LIKELY. REFER TO THE FLOOD WATCH PRODUCT FOR
DETAILS.

THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY THROUGH THIS EVENING.
THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE GENERALLY SOUTH
AND EAST OF A LINE FROM ALBION ILLINOIS TO POPLAR BLUFF MISSOURI.
THERE IS A MODERATE RISK OF SEVERE STORMS GENERALLY TO THE SOUTH
AND EAST OF A LINE FROM HICKMAN TO OWENSBORO KENTUCKY. THE PRIMARY
THREATS WITH THE STRONGER STORMS WILL NOT ONLY BE HEAVY RAINFALL
BUT ALSO DAMAGING WINDS AND POSSIBLY A FEW LONG TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING. IN ADDITION...REPORTS OF HEAVY RAIN AND/OR FLOODING ARE
APPRECIATED THROUGHOUT THE HEAVY RAIN EVENT.

JP

In the hours before

Local storm report, Dec 21, 8:23 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLOOD            HOPKINSVILLE            36.85N 87.49W
12/21/2013                   CHRISTIAN          KY   LAW ENFORCEMENT

            LITTLE RIVER CHURCH ROAD ON THE SOUTH FORK OF THE LITTLE
            RIVER HAS BEEN CLOSED DUE TO WATER OVER THE ROAD. REPORT
            RELAYED BY THE HOPKINSVILLE POLICE DEPARTMENT.

&&

K. SMITH
Local storm report, Dec 21, 8:29 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HEAVY RAIN       7 NW POPLAR BLUFF       36.84N 90.50W
12/21/2013  M3.98 INCH       BUTLER             MO   TRAINED SPOTTER

            RAINFALL SINCE 4 PM CST ON DECEMBER 20TH.

&&

K. SMITH
Local storm report, Dec 21, 8:38 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      MARION                  37.73N 88.94W
12/21/2013                   WILLIAMSON         IL   AMATEUR RADIO

            SEVERAL CITY ROADS HAVE WATER RUNNING OVER THEM AND WATER
            WAS STANDING IN SEVERAL PARKING LOTS. LIST OF ROADS TO
            NUMEROUS TO MENTION IN THIS REPORT.

&&

K. SMITH
Local storm report, Dec 21, 9:04 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      HURST                   37.84N 89.14W
12/21/2013                   WILLIAMSON         IL   TRAINED SPOTTER

            ROUTE 149 IN FRONT OF T AND T RECYCLING IS COVERED WITH
            WATER. FLOODING IN HERRIN AS WELL.

&&

K. SMITH
Local storm report, Dec 21, 9:18 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      CARMI                   38.09N 88.17W
12/21/2013                   WHITE              IL   TRAINED SPOTTER

            TWO FEET OF WATER AT THE ENTRANCE OF PHOENIX NURSTING
            HOME IN CARMI. LAST AMBULANCE BARELY MADE IT THROUGH THE
            WATER.

0901 AM     HEAVY RAIN       HUNTER                  36.89N 90.85W
12/21/2013  E4.00 INCH       CARTER             MO   PUBLIC

            REPORT FROM SOCIAL MEDIA.

&&

K. SMITH
Local storm report, Dec 21, 9:34 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
934 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      HENDERSON               37.84N 87.58W
12/21/2013                   HENDERSON          KY   DEPT OF HIGHWAYS

            KENTUCKY CABINET OF TRANSPORTATION REPORTED THE FOLLOWING
            ROADS HAVE WATER OVER THEM IN HENDERSON COUNTY KY AND ARE
            CLOSED. KENTUCKY HIGHWAY 2247-0-1 MILE MARKER, KENTUCKY
            HIGHWAY 812 BETWEEN 2 AND 5 MILE MARKER, KENTUCKY HIGHWAY
            1557 BETWEEN 2 AND 3 MILE MARKER, KENTUCKY HIGWAY 1439
            BETWEEN 0 AND 2 MILE MARKER. HIGH WATER IS ALSO ON
            KENTUCKY HIGHWAYS 2183 AND 136.

0900 AM     FLASH FLOOD      SHAWNEETOWN             37.71N 88.17W
12/21/2013                   GALLATIN           IL   EMERGENCY MNGR

            SEVERAL, ABOUT FOUR, SECONDARY ROADS COVERED WITH WATER
            IN COUNTY AT THIS TIME BETWEEN 9-930 AM CST. THEY WERE
            PASSABLE, BUT ARE NOT EXPECTED TO BE LATER THIS MORNING.
            WATER WAS ALSO ON ROUTE 13, WEST OF SHAWNEETOWN.
            EMERGENCY MANAGER REPORTED 2.6 INCHES OF RAIN ALREADY HAS
            FALLEN AT THIS TIME.

&&

K. SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:32 AM CSTRiver Flood WarningPAHChristian, Trigg46 hr
Dec 21, 6:32 AM CSTRiver Flood WarningPAHChristian, Trigg41 hr
Dec 21, 8:32 AM CSTFlash Flood WarningPAHBallard, McCracken6 hr
Dec 21, 8:54 AM CSTRiver Flood WarningPAHMuhlenberg5 days
Dec 21, 8:54 AM CSTRiver Flood WarningPAHMcLean, Webster5 days
Dec 21, 9:55 AM CSTFlash Flood WarningPAHHenderson, Union10 hr
Dec 21, 10:46 AM CSTRiver Flood WarningPAHDaviess9 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHDaviess, Henderson10 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHDaviess, Henderson9 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHHenderson, Union11 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHUnion12 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHCrittenden, Union15 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHCrittenden, Livingston7 days
Dec 21, 2:27 PM CSTAreal Flood WarningPAHBallard, McCracken22 hr
Dec 21, 4:52 PM CSTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman38 min
Dec 21, 5:18 PM CSTSevere Thunderstorm WarningPAHCalloway, Lyon, Marshall, Trigg42 min
Dec 21, 5:25 PM CSTTornado WarningPAHCalloway, Lyon, Marshall, Trigg35 min
Dec 21, 5:52 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg38 min
Dec 21, 5:53 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Daviess, Hopkins, McLean and 3 more6 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.